Hail, Leon
- When
- August 7, 2:00 PM EST
- Where
- Leon County, 0.85 mi ENE of Henrietta
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 30.384, -84.266
Golf ball size hail fell on Annawood Drive east of Woodville Highway.
Afternoon thunderstorms on the 7th dropped penny to golfball hail in near Tallahassee and produced wind damage north of Madison.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Afternoon thunderstorms on the 7th dropped penny to golfball hail in near Tallahassee and produced wind damage north of Madison.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 7, 1:15 PM EST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 215 PM EDT THU AUG 07 2008 .SYNOPSIS...DESPITE AN EARLY START TO THE CONVECTION THIS MORNING AND THE EXTREMELY FAVORABLE THERMODYNAMICS...THE MORE RECENT SHOWERS AND STORMS HAVE SURPRISINGLY REMAINED QUITE WEAK AND ISOLATED IN NATURE. WITH THE LIGHT NW LOW LEVEL FLOW...A SOMEWHAT LATER START TO THE SEA BREEZE WAS EXPECTED...SO STILL ANTICIPATE THE SHOWERS AND STORMS TO BECOME MORE NUMEROUS AND INTENSIFY AS THE AFTERNOON WEARS ON. BASED ON EARLIER CALCULATIONS OF A CAPE OVER 4000 J/KG...AN LI=-7.8...AND A PW=2.19...CONDITIONS SHOULD STILL BE FAVORABLE FOR WET MICROBURSTS IN THE STRONGER STORMS. OVER THE COASTAL WATERS... WINDS CONTINUE OUT OF THE W-NW AROUND 10 KTS...WITH THE SEA BREEZE EXPECTED TO KICK IN NEAR THE COAST SHORTLY. && .SHORT TERM...ONCE THE CONVECTION GETS GOING IN FULL FORCE LATER TODAY...THE MAIN QUESTIONS WILL BE HOW LONG WILL THE SHOWERS AND STORMS LINGER INTO TONIGHT...AND WILL THE CURRENT STRONG TO SEVERE STORM THREAT LAST THROUGH THE EVENING AS WELL. BASED ON HOW QUICKLY THE UPPER TROF TO OUR NW IS DIGGING TO THE SE...CURRENTLY BELIEVE WE MAY SEE AT LEAST SOME STRONG CONVECTION LINGER WELL INTO THE EVENING HOURS. THIS TROF WILL CONTINUE ITS RAPID SOUTHWARD PUSH ON FRIDAY... WHICH SHOULD GIVE US A FAIRLY DISTINCT N-S POP GRADIENT...BEFORE THE MUCH DRIER AIR TAKES FULL HOLD OVER THE CWA ON FRIDAY NIGHT AND SATURDAY. DEWPOINTS COULD FALL ALL THE WAY INTO THE MID 50S TO LOWER 60S BY SATURDAY AFTERNOON WHICH SHOULD MAKE FOR ABOUT AS PLEASANT AN AUGUST DAY AS POSSIBLE ACROSS OUR AREA. && .LONG TERM...THE PERIOD WILL START OUT DRY WITH SUN TURNING OUT TO BE A BEAUTIFUL DAY FOR MID AUGUST BY FL STANDARDS. OF COURSE...DRY THIS TIME OF YEAR MEANS HOT TEMPS IN THE AFTERNOON...SO AFTER AN UNSEASONABLY COMFORTABLE MORNING WITH TEMPS IN THE MID TO UPPER 60S, MOST INLAND AREAS WILL LIKELY TOP OUT IN THE 92- TO 95-DEGREE RANGE. AN ISOLATED TS CANNOT BE RULED OUT SUN AFTERNOON IN OUR FL ZONES...BUT MOST AREAS SHOULD STAY DRY. MOISTURE WILL CREEP UPWARD FOR MON AS LOW TO MID LEVEL FLOW BECOMES SWLY. SLIGHT CHANCE POPS WILL RETURN TO THE NRN ZONES WITH LOW CHANCE IN THE FL ZONES. BY TUE...LOW PRESSURE IS PROGGED TO TRACK ACROSS THE OHIO VALLEY WITH YET ANOTHER COLD FRONT IN THIS SUMMER OF FRONTS CREEPING SWD ACROSS DIXIE. THE 00Z GFS IS SLOWER THAN THE 06/12Z EURO TO BRING THE LOW EWD AND THEREFORE A BIT SLOWER IN SETTLING THE FRONT TO THE S. UNLIKE THIS WEEKENDS EVENT...A CLEAN FROPA IS NOT EXPECTED WITH THIS NEXT FRONT STALLING OUT OVER OUR FL ZONES IN THE WED-THU TIME FRAME. WILL KEEP POPS A BIT HIGHER S THAN N...AND GENERALLY A BIT ABOVE CLIMO FOR THESE TWO DAYS. && .MARINE...AS THE UPPER TROF AND ASSOCIATED SFC COLD FRONT PUSH SOUTHWARD TOWARDS THE COASTAL WATERS...WINDS WILL INCREASE OUT OF THE W AND SW TONIGHT AND FRIDAY...POSSIBLY NEARING CAUTIONARY LEVELS BEFORE THE FRONTAL PASSAGE. && .AVIATION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THROUGH THE AFTERNOON AND EVENING TODAY AS A COLD FRONT APPROACHES FROM THE NORTH. SOME STORMS WILL BE STRONG TO SEVERE WITH THE MAIN THREATS BEING WET MICROBURSTS AND SMALL HAIL. WIND GUSTS ASSOCIATED WITH THE STRONGER STORMS MAY REACH SPEEDS UP TO AROUND 40 TO 60 KNOTS...MAINLY THIS AFTERNOON AND EARLY EVENING. THESE SHOWERS AND STORMS WILL LIKELY PERSIST INTO THE LATE EVENING HOURS AND POSSIBLY INTO THE LATE NIGHT HOURS AS THE FRONT SHIFTS FARTHER SOUTH AND CLOSER TO THE FORECAST AREA. THROUGH THE EVENING HOURS ON FRIDAY...THE RAIN CHANCES WILL BEGIN TO DECREASE FROM NORTH TO SOUTH ACROSS THE AREA. && .FIRE WEATHER...WITH THE DISTINCT POSSIBILITY OF SFC TDS DROPPING SHARPLY ON SATURDAY...RED FLAG CONDITIONS COULD MATERIALIZE OVER PARTS OF THE CWA. HOWEVER...SINCE IT IS STILL EARLY IN THE GAME WILL HOLD OFF ON A FIRE WX WATCH UNTIL THE MID SHIFT. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 74 91 69 94 66 / 50 60 30 05 05 PANAMA CITY 77 90 73 92 72 / 50 60 30 05 05 DOTHAN 72 92 66 93 65 / 50 40 20 05 05 ALBANY 72 93 67 94 66 / 50 40 20 05 05 VALDOSTA 72 91 69 93 66 / 50 40 20 05 05 CROSS CITY 74 90 71 93 68 / 50 60 30 05 05 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION/FIRE WEATHER...GIBBS PUBLIC/MARINE...GOULD LONG TERM...WOOL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 547 AM EDT THU AUG 7 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-080900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 547 AM EDT THU AUG 7 2008 /447 AM CDT THU AUG 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ANOTHER VERY WARM TO HOT DAY EXPECTED ACROSS THE REGION. ALTHOUGH TEMPERATURES WILL BE A FEW DEGREES COOLER THAN ON WEDNESDAY...HEAT INDEX VALUES ARE STILL EXPECTED TO REACH AROUND 100 DEGREES OVER A LARGE PORTION OF THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ACROSS THE FORECAST AREAS THIS AFTERNOON INTO TONIGHT. CONDITIONS ARE FAVORABLE FOR A FEW OF THESE STORMS TO CONTAIN STRONG AND POTENTIALLY DAMAGING WINDS...VERY HEAVY RAINFALL AND FREQUENT LIGHTNING. WIDELY SCATTERED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH MUCH IF NOT ALL OF TONIGHT...ALTHOUGH THE THREAT FOR STRONG TO SEVERE STORMS WILL DIMINISH BY AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A COLD FRONT SETTLING SOUTH ACROSS THE AREA ON FRIDAY WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA. THE RAINFALL ON FRIDAY MAY BE LOCALLY HEAVY. THIS FRONT WILL WASH OUT DURING SATURDAY WITH CONVECTIVE COVERAGE DIMINISHING THROUGH THE WEEKEND. DRIER AIR FILTERING IN FROM THE NORTH BEHIND THIS COLD FRONT MAY ALLOW FOR CRITICAL FIRE WEATHER CONDITIONS FOR A TIME SUNDAY AFTERNOON ACROSS INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE REQUESTED TO SELF ACTIVATE IF WARNINGS BECOME NECESSARY THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 14-MROCZKA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 138 PM EDT THU AUG 7 2008 GAZ128-130-131-071845- BEN HILL-IRWIN-TURNER- 138 PM EDT THU AUG 7 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BEN HILL...IRWIN AND TURNER COUNTIES IN SOUTH CENTRAL GEORGIA... * UNTIL 245 PM EDT AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF ASHBURN...MOVING EAST AT 12 MPH. THIS STORM WILL BE NEAR... FITZGERALD BY 245 PM EDT. WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 246 PM EDT THU AUG 7 2008 GAZ125-144-145-071930- BAKER-DOUGHERTY-MITCHELL- 246 PM EDT THU AUG 7 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAKER...DOUGHERTY AND MITCHELL COUNTIES... * UNTIL 330 PM EDT AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NEWTON...MOVING EAST AT 6 MPH. DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 12-WATSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 249 PM EDT THU AUG 7 2008 FLZ029-071915- LAFAYETTE- 249 PM EDT THU AUG 7 2008 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LAFAYETTE COUNTY IN THE FLORIDA BIG BEND... * UNTIL 315 PM EDT AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MAYO...MOVING EAST AT 15 MPH. WINDS UP TO 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
The Tallahassee radar (KTLH), 6 km away, was scanning. The volume nearest the first event began at 19:02 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
Golf ball size hail fell on Annawood Drive east of Woodville Highway.
Penny size hail was reported on Crossway Road behind the Tallahassee Flea Market.
Golf ball size hail was reported at the intersection of Woodville Highway and Capital Circle Southeast.
A tree was blown down onto a home. Several power lines and trees were down off State Road 145 on Delphinium Drive.
A tree fell on a power line and snapped the utility pole across State Road 145 and Persimmon Drive.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 127707, 127708, 127710, 127714, 127717.